Jump to content

Photo

Doryx Question


6 replies to this topic

#1 Brandon311

Brandon311

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 1
About Me
  • Joined: 16-December 11

Posted 21 February 2012 - 12:54 PM

I've been taking doryx for three weeks so far with atralin and benzoyl peroxide body wash. I havent seen a huge improvement but my main concern is that I've read that many people that have taking doryx and for an extended amount of time and stop using it Their acne returns and its much worse. I was wondering if i stop taking doryx and continue with artalin and the benzoyl peroxide body wash can that cause any harm to my acne improvement. Thanks for the help.

#2 Allen S

Allen S

    Junior Member

  • Members
  • Posts & Likes
    Posts: 31
    Likes: 1
About Me
  • Joined: 27-May 11

Posted 28 February 2012 - 11:50 PM

So Doryx is absorbed through your intestines, not your stomach so it might take a tad longer to see its affects. When I was on it, it helped somewhat, but eventually my acne over came the antibiotics and now I am on accutane...

#3 reckon2012

reckon2012

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 0
About Me
  • Gender:Male
  • Location:Paris, France (originally from Washington, DC)
  • Interests:sports, music, all the regular stuff, working out, cooking, learning useless things.
  • Joined: 23-February 12

Posted 09 April 2012 - 06:06 AM

yeah same thing as above. I was on Doryx 150mg once a day for 3 months by the end of the third month, i literally had 100% clear skin. It was fucking awesome. I started going on dates, playing sports, going to parties. After month 4, the drug had gotten more expensive and my mom couldn't afford it, so I stopped. I'd take 1 pill every 2 days or every 3 days. Then it aaaall come back. I was put on generic doxycycline for 6 months and nothing happened.

Im going on accutane next month because i'd rather die than not being able to do something as simple as seeing my reflexion in a mirror

#4 Guest_*Spiro*_*

Guest_*Spiro*_*
  • Guests
  • Posts & Likes

Posted 09 April 2012 - 07:46 AM

Its hard to say, as each person is different. It is a strong possibility once you stop the antibiotic that they acne will return. Thats the problem with the antibiotics, you have to continue to take them to kill off the bacteria. None of those ever worked for me which is why I am now on a accuatne course. Much higher chance of killing off the acne. Higher risk of side effects on the other hand. Its somewhat a trade off. Deal with the risks and the side effects and get results. I hope for your sake you can stop the antibiotics and stay clear!

#5 Norvegicus

Norvegicus

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 1
About Me
  • Gender:Male
  • Location:United States
  • Interests:Medicine, Python (programming language), Science
  • Joined: 07-April 12

Posted 10 April 2012 - 08:34 PM

You shouldn't worry. First of all, the people who break out after stopping doxycycline are probably just "returning to baseline". You never left baseline, you saw no benefits (yet), so you have nothing to lose. Second, 3 weeks may not be long enough to see an effect. Review papers generally recommend waiting 6 weeks or more to judge whether an oral antibiotic was effective for acne.

I recommend you continue all of your treatments until a reputable doctor tells you to do otherwise. Patience, my friend. And if you do stop the doxycycline, definitely continue the topical treatments.

#6 Kairasa

Kairasa

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 2,783
    Likes: 254
About Me
  • Gender:Female
  • Location:Austin, Texas
  • Joined: 25-February 07

Achievements

     

Posted 14 April 2012 - 05:41 PM

I want to add in, with the person above, that if you do stop taking doxy, do so gradually. I took 100mg of doxy twice a day for 18 months (yes, a long time and while I had no adverse side effects I do not recommend due to becoming resistant), and I slowly tapered my dosage and took probiotics. By the time I was completely off the antibiotics, my skin had broken out slightly but nothing major. In fact, the topicals I used I continued to use and they kept me pretty clear for quite a long time.

Do what you feel is right with the doxy, but I caution that antibiotics are usually temporary solutions and it is best to find a topical combination that can clear your acne. Only once every avenue has been explored should you consider Accutane. I say that not as a scare tactic, I know people that Accutane has helped IMMENSELY and no other solution would've been feasible, but I also want to remind you of all the products out there before you skip to that.

On ne voit bien qu'avec le coeur l'essentiel est invisible pour les yeux.


Poor Kairasa thinks she has a yen
For those clean-cut young Ivy League men.
Although they look cute
In their blazers and suits,
They can only get it up now and then.

"Bottom line is, even if you see 'em coming, you're not ready for the big moments. No one asks for their life to change, not really. But it does. So what are we, helpless? Puppets? No. The big moments are gonna come. You can't help that. It's what you do afterwards that counts. That's when you find out who you are."

#7 gramann

gramann

    Junior Member

  • Members
  • Posts & Likes
    Posts: 26
    Likes: 1
About Me
  • Joined: 15-April 12

Achievements

     

Posted 07 May 2012 - 05:03 PM

I took Doryx once a day for 3 months. If you don't have insurance it's $15 a pill, luckily I have good insurance :) It kinda cleared me up but my face eventually got worse. I am now currently taking accutane so that tells you how "well" it works.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users